Skip navigation
Brigham Young University
Math Department

Darrin Doud

322 TMCB
Department of Mathematics
Brigham Young University
Provo, UT 84602

phone:(801)422-1204
fax:(801)422-0504
e-mail:

S4 and S~4 extensions of Q ramified at only one prime

Journal of Number Theory, 75 (1999), pp. 185-197.

Abstract For each prime p in a certain family of odd primes, we construct an S4 extension of Q unramified outside p. We show that for all p congruent to 3 modulo 8 in our family, this S4 extension embeds in an S~4 extension, which is also unramified outside p. Invoking Serre's conjecture (in a proven case) allows us to relate the splitting of primes in these extensions to certain modular forms of level 1.

Download

DVI PDF PS

Cited in

  • Ian Kiming and Helena A. Verrill, On modular mod \ell Galois representations with exceptional images, J. of Number Theory 110 (2005) 236--266.
  • Lectures on Serre's Conjectures, in Arithmetic Algebraic Geometry, IAS/Park City Mathematics Series Volume 9, Brian Conrad and Karl Rubin, ed., 2001, pp. 143-232.
  • Avner Ash, Darrin Doud, and David Pollack, Galois representations with conjectural connections to arithmetic cohomology. Duke Math. J. 112 (2002), 521--579.
  • Arnaud Jehanne, Realization over Q of the groups \tilde A5 and \hat A5. J. Number Theory 89 (2001), 340-368.
  • Nadya Markin, Galois groups with restricted ramification, Ph.D. Thesis, University of Illinois at Urbana-Champaign, 2006.
  • Nadya Markin, Galois Groups with Minimal Ramification, in Proceedings of Conference on Algorithmic Number Theory 2007, Turku, 83-86.
  • Pilar Bayer, Computational aspects of Artin L-functions, in Zeta functions in Algebra and geometry, Contemporary Math. 566 (2012), 3-20.
  • Siman Wong, Arithmetic of octahedral sextics, J. of Number Theory 145 (2014), 245-272.
  • Frank Calegari, Review of Buzzard-Gee, in Persiflage, March 3, 2015.

Maintained by Darrin Doud.

Copyright 1994-2009. Brigham Young University Department of Mathematics. All Rights Reserved.

.